Hail, Goshen
- When
- July 13, 6:20 PM MST to 6:23 PM MST
- Where
- Goshen County, 10 mi SE of Prairie Center
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -104.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT TUE JUL 13 2004 .SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND WEDNESDAY...WITH WESTERLY FLOW ALOFT OVER THE CWA. EAST TO SOUTHEAST SURFACE WINDS WILL OCCUR ACROSS THE CWA THIS EVENING AND TONIGHT WITH SFC HIGH OVER THE NORTHERN PLAINS AND A STALLED FRONTAL BOUNDARY STRETCHED EAST TO WEST ACROSS THE CENTRAL PORTION OF THE FORECAST AREA. LOW LEVEL MOISTURE WILL INCREASES TONIGHT EAST OF THE MOUNTAINS...BUT DECREASES WEDNESDAY. MID LEVEL MOISTURE WILL BE PRESENT ACROSS THE AREA THROUGH WEDNESDAY. LIS ARE FORECAST TO BE FROM -4 TO -5 EAST OF THE LARAMIE RANGE THIS EVENING...AND AGAIN WED AFTERNOON. CAPES WILL BE FROM 1000 TO 2000 J/KG BOTH THIS EVENING AND AGAIN WED AFTERNOON. 500 MB WINDS ARE AROUND 10 TO 20 KTS WHICH IS THE ONLY THING KEEPING AN OUT BREAK OF SUPER CELLS THIS EVENING. WILL LIKELY HAVE SOME BRIEF...ISOLATED SEVERE STORMS THIS EVENING...BEFORE DOWNDRAFTS CUT OFF UPDRAFTS AND WEAKEN STORMS. THETA E RIDGE AXIS EXTENDS FROM DGW TO CYS THIS EVENING...SO STRONG STORMS SHOULD DEVELOP ALONG AND EAST OF THIS LINE. THETA E RIDGE AXIS WILL BE EAST OF THE CWA WED...SO LESS THUNDERSTORMS ACTIVITY IS EXPECTED. .LONG TERM...WED NGT AND BYND...CLOSED UPR HIGH DRIFTS SW FM NRN CO TO NEAR 4 CRNRS BY SAT/SUN. ETA/GFS FAIRLY SIMILAR IN SHOWING A FTR COMING AROUND THE UPR HIGH INTO THE REGION FOR THU AFTN/NGT. HGTS ALSO DROP SOME THU/FRI AS UPR RDG SHARPENS UP A LITTLE TO OUR WEST. BYND THEN...HARD TO PIN YOUR FCST TO THE SQUIRRELY GFS AND ITS CONVECTIVE FEEDBACK PBLMS. HAVE KEPT WITH SOME LATE DAY TSTMS THRU EARLY NEXT WEEK...BUT GET THE FEELING THAT WE MAY END UP WITH FEWER STORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK AS MSTR GETS TEMPORARILY DIMINISHED. TEMPS TO DROP ABOUT 5 DEGS OR SO ON THU AND FRI. GFS SHOWS PAC NW UPR TROF MOVG EWD ACRS THE CAN BORDER...LAST NIGHTS RUN HAD TROF DROPPING FRTHR S AS IT MOVES E...WITH HGTS LOWER. LOW CONFIDENCE IN LATER PDS...BUT APPEARS WILL BE SOMEWHAT DRIER AND COOLER...IF GFS SOLUTION CORRECT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 926 AM MDT TUE JUL 13 2004 NEZ001>003-019>021-054-055-WYZ059>070-141145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 926 AM MDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM DOUGLAS TO CHEYENNE. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE SLIGHT RISK AREA...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE ALONG AND EAST OF THE WYOMING-NEBRASKA STATE LINE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN MOST AREAS DURING THE AFTERNOONS AND EVENINGS FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. KMD
The Cheyenne radar (KCYS), 152 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413957.